Alert archive / Michigan / Wind Advisories in 2008
Wind Advisory 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Mar 25, 2008, 4:34 AM EDT for 6 counties in Michigan. It took effect at Mar 25, 2008, 8:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2008, 4:34 AM EDT (08:34 UTC)
- In effect from
- Mar 25, 2008, 8:00 AM EDT
- Expired
- Mar 25, 2008, 5:24 PM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 250834 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 434 AM EDT TUE MAR 25 2008 ...A WINDY DAY... .WINDS WILL INCREASE THIS MORNING AHEAD OF A COLD FRONT THAT WILL MOVE INTO LOWER MICHIGAN LATER THIS AFTERNOON. SUSTAINED WINDS ALONG THE LAKE SHORE COULD REACH 30 MPH GUSTS COULD REACH 40 MPH. MIZ037-043-050-056-064-071-251645- /O.NEW.KGRR.WI.Y.0003.080325T1200Z-080325T2000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 434 AM EDT TUE MAR 25 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON. SUSTAINED SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH TODAY ALONG THE LAKE SHORE. A GUST TO 40 MPH IS NOT OUT OF THE QUESTION. WINDS WILL BEGIN TO DIMINISH THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS73 KGRR 251525 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1125 AM EDT TUE MAR 25 2008 ...A WINDY DAY... .WINDS WILL REMAIN GUSTY AHEAD OF A COLD FRONT THAT WILL MOVE INTO LOWER MICHIGAN LATER THIS AFTERNOON. SUSTAINED WINDS ALONG THE LAKE SHORE COULD REACH 30 MPH GUSTS COULD REACH 45 MPH. MIZ037-043-050-056-064-071-252000- /O.CON.KGRR.WI.Y.0003.000000T0000Z-080325T2000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 1125 AM EDT TUE MAR 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... SUSTAINED SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH TODAY ALONG THE LAKE SHORE. A GUST TO 45 MPH IS NOT OUT OF THE QUESTION. WINDS WILL BEGIN TO DIMINISH THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGRR 251919 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 319 PM EDT TUE MAR 25 2008 ...A WINDY DAY... .WINDS WILL REMAIN GUSTY AHEAD OF A COLD FRONT THAT WILL MOVE INTO LOWER MICHIGAN LATER THIS AFTERNOON. SUSTAINED WINDS ALONG THE LAKE SHORE COULD REACH 30 MPH GUSTS COULD REACH 45 MPH. MIZ037-043-050-056-064-071-252300- /O.EXT.KGRR.WI.Y.0003.000000T0000Z-080325T2300Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 319 PM EDT TUE MAR 25 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE WIND ADVISORY REMAINS IN EFFECT FOR WIND GUSTS TO 45 MPH OR SUSTAINED WINDS REACHING 30 MPH. WINDS WILL GRADUALLY SUBSIDE TOWARD SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGRR 252124 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 524 PM EDT TUE MAR 25 2008 ...WINDS WERE DIMINISHING... .WINDS ALONG THE LAKE SHORE WILL CONTINUE TO DIMINISH THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. MIZ037-043-050-056-064-071-252230- /O.CAN.KGRR.WI.Y.0003.000000T0000Z-080325T2300Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 524 PM EDT TUE MAR 25 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELED THE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH THIS EVENING THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. $$ JK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Mar 25, 4:12 AM EDT, 22 minutes earlier.
Area forecast discussion, Mar 25, 4:12 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
412 AM EDT TUE MAR 25 2008
LATEST UPDATE...ALL BUT AVIATION AND HYDROLOGY...
.SYNOPSIS...(412 AM EDT TUE MAR 25 2008)
LOW PRESSURE IN NORTHERN MINNESOTA WILL MOVE ACROSS LAKE SUPERIOR
TODAY. WINDS WILL KICK UP AHEAD OF IT TO 25 TO 35 MPH. IN
ADDITION...A PERIOD OF SNOW IS EXPECTED ACROSS NORTHERN AND CENTRAL
LOWER MICHIGAN. UP TO 5 INCHES OF SNOW IS POSSIBLE IN THIS LOCATION
BEFORE ENDING LATER THIS AFTERNOON. ANOTHER STORM SYSTEM WILL MOVE
IN THIS DIRECTION LATE IN THE WEEK AND GIVE US ANOTHER CHANCE AT
SOME RAIN SNOW AND FREEZING RAIN.
&&
.SHORT TERM...(412 AM EDT TUE MAR 25 2008)
(TODAY THROUGH FRIDAY)
REGIONAL RADARS SHOW AN EXPANDING AREA OF SNOW OVER MINNESOTA AND
WISCONSIN MOVING IN THIS DIRECTION. SNOW SHOULD DEVELOP OVER THE
LAKE SHORE BY 5 AM OR SO. THE BASIC FORECAST IS UNCHANGED. STRONG
ISENTROPIC LIFT ON THE 290K SFC WILL DRIVE MUCH OF THIS PCPN. STRONG
PRESSURE ADVECTION WAS NOTED WITH THIS SYSTEM. RH PROGS SUGGEST THAT
THE PCPN WILL END OVER THE ADVISORY AREA AROUND 18Z AS DRIER AIR
PUNCHES IN FROM THE WEST. WE/LL KEEP THE ADVISORY GOING FOR 3-5
INCHES OVER THE NRN CWA. FORECAST SOUNDINGS SHOW PROFILES AOB
FREEZING UNTIL AROUND 18Z WHEN THE WARMER AIR ARRIVES. WE CONTINUED
THE MENTION OF RAIN OVER THE SRN CWA THIS AFTERNOON. STRONG WINDS
WILL ALSO DEVELOP THIS MORNING. BUFKIT SHOWS 40KTS BELOW 1K FT ALONG
THE LAKE SHORE. WE DECIDED TO ISSUE A WIND ADVISORY FOR THE LAKE
SHORE COUNTIES DUE TO STRONG WINDS AFFECTING THE WESTERN PORTIONS OF
THOSE COUNTIES.
PCPN WILL END THIS EVENIPER LEVEL SHORTWAVE PATTERN OVER THE NORTHERN HEMISPHERE...
FOCUSED ON THE GREAT LAKES... FEATURES QUASI-ZONAL FLOW THROUGH THE
FORECAST PERIOD. WHILE THERE CONTINUES TO BE A RATHER LARGE STORM
IN THE GULF OF ALASKA... THAT SYSTEM WILL BREAK DOWN IN THE THURSDAY
TIME FRAME AS SHORTWAVE ENERGY ON BOTH THE NORTHERN AND SOUTHERN
STREAMS SHEAR THE SYSTEM INTO SEPARATE SHORT WAVES THAT TRAVEL
PRIMARILY ON THE SOUTHERN STREAM. ONE OF THE LEAD WAVES FROM THAT
STORM... ON THE SOUTHERN STREAM... COMES INTO THE WESTERN PLAINS BY
EARLY THURSDAY AND RUNS INTO CONFLUENT FLOW ALOFT OVER THE EASTERN
UNITED STATES BY FRIDAY. THIS SORT OF PATTERN WILL KEEP ANY
INDIVIDUAL SHORTWAVE FROM DEVELOPING TO STRONGLY. ON THE UP SIDE THE
CANADIAN GEM...ECMWF AND GFS AND ITS ENSEMBLES ARE LARGELY IN
AGREEMENT AS TO HOW THIS WILL HAPPEN DURING THE SECOND HALF OF THE
WEEK.ALSO...THE CONFLUENT FLOW AND PROGRESSIVE PATTEN WILL MINIMIZE
THE POTENTIAL FOR A LARGE PRECIPITATION BULLSEYE OVER THE WESTERN
GREAT LAKES LATE THIS WEEK.
OVERALL THERE STILL REMAINS A THREAT FOR A SIGNIFICANT WINTER STORM
EVENT LATER THURSDAY INTO FRIDAY OVER ALL OF SOUTHWEST MICHIGAN.
HEADLINE TYPE SNOWFALLS AND ICE ACCUMULATIONS ARE ALL POSSIBLE IN
THAT TIME FRAME. GIVEN THAT THESE WILL BE PROGRESSIVE WAVES THE
ACCUMULATIONS WILL BE HELD DOWN SOME AS SUGGESTED IN THE ABOVE
PARAGRAPH.
OVER THE WEEKEND A POLAR HIGH WILL DOMINATE THE WEATHER OVER THE
WESTERN GREAT LAKES AND PROVIDE AN UNSEASONABLE CHILL TO THE AIR BUT
THERE JUST MAY BE SOME SUNSHINE SATURDAY AND SUNDAY BEFORE THE NEXT
SIGNIFICANT PACIFIC STORMS SHORTWAVE ENERGY GETS CLOSE ENOUGH TO
BRING MORE PRECIPITATION TO LOWER MICHIGAN IN THE MONDAY TIME
FRAME.
&&
.AVIATION...(1155 PM EDT MON MAR 24 2008)
THE MAIN CHALLENGE WITH THE TAFS IS HOW FAR SOUTH THE HEAVIER SNOW
AND ASSOCIATED IFR CONDITIONS WILL EXTEND TUESDAY MORNING.
CURRENTLY IT LOOKS THE WORST CONDITIONS WILL BE NORTH OF INTERSTATE
96... BUT MKG... GRR AND LAN WILL BE ON THE SOUTHERN EDGE OF THIS
ACTIVITY. HAVE OPTED TO GO FOR A PERIOD OF IFR SNOW BETWEEN 09Z AND
15Z FOLLOWED BY MVFR CONDITIONS WITH MIXED LIGHT RAIN AND SNOW.
FARTHER SOUTH ALONG I-94... INCLUDING THE AZO... BTL... AND JXN TAF
SITES... WILL NOT HAVE ANY IFR CONDITIONS IN THE TAFS... BUT A
PERIOD OF MVFR IS LIKELY AS THE OCCLUDED FRONT COMES THROUGH THE
AREA.
BY 18Z THE DRY SLOT WILL BE SWEEPING IN FROM THE WEST AND ENDING THE
PRECIPITATION.
IT WILL BECOME WINDY OVERNIGHT WITH SSW SUSTAINED WINDS OF 20-25 KTS
AND GUSTS TO 30-35 KTS DEVELOPING AFTER 06Z. WILL MAINTAIN LLWS IN
THE TAFS SINCE WINDS TO NEAR 45 KTS AT 2 KFT AGL WILL ALSO DEVELOP
BY 06Z. THE LOW LEVEL JET WILL PULL AWAY TO THE EAST AFTER 18Z SO
WINDS WILL BEGIN TO GRADUALLY DIMINISH IN THE MID TO LATE
AFTERNOON.
&&
.MARINE...(412 AM EDT TUE MAR 25 2008)
SW WINDS WILL INCREASE TO 35 TO 40 KTS TODAY AS THE GRADIENT
TIGHTENS AHEAD OF THE COLD FRONT. WAVES SHOULD INCREASE TO AOA 10 FT.
&&
.HYDROLOGY...(310 PM EDT MON MAR 24 2008)
RIVERS ACROSS THE AREA REMAIN NEAR BANKFULL BUT NO ADDITIONAL RISES
ARE EXPECTED TONIGHT. A WINTRY MIX OF PRECIPITATION COULD TURN TO
HEAVIER RAIN ON THURSDAY...ESPECIALLY SOUTH OF INTERSTATE 96.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY PARTS OF WEST CENTRAL LOWER MI THROUGH
EARLY AFTERNOON.
WIND ADVISORY IN EFFECT FOR THE LAKE SHORE COUNTIES TODAY.
LM...GALE WARNING IN EFFECT ST JOE TO MANISTEE LATE TODAY.
&&
SYNOPSIS: 93
SHORT TERM: 93
LONG TERM: WDM
AVIATION: MEADE
MARINE: 93
HYDROLOGY: MJSHazardous weather outlook, Mar 24, 3:00 PM EDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 300 PM EDT MON MAR 24 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-251000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 300 PM EDT MON MAR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SNOW WILL DEVELOP WELL AFTER MIDNIGHT ACROSS MOST OF SOUTHWEST MICHIGAN. THE SNOW WILL BE HEAVIEST NORTH OF MUSKEGON AND WEST OF REED CITY. ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE IN THAT AREA. IT WILL BECOME WINDY OVERNIGHT WITH GUSTS TO 35 MPH POSSIBLE. SOME BLOWING AND DRIFTING SNOW IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SNOW MAY MIX WITH RAIN BEFORE TAPERING OFF AROUND MIDDAY. STORM TOTAL ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED NORTH OF A MONTAGUE TO MOUNT PLEASANT LINE. FURTHER SOUTH 2 INCHES OR LESS ARE PREDICTED. THIS IS A DEVELOPING STORM...SO KEEP TRACK OF THE LATEST FORECASTS. WIND GUSTS OF AROUND 40 MPH WILL BE POSSIBLE...ESPECIALLY ALONG INTERSTATE 94 TUESDAY MORNING. A SECOND STORM SYSTEM IN THE THURSDAY AFTERNOON INTO EARLY SATURDAY MORNING TIME FRAME MAY BRING A VARIETY OF WEATHER TO SOUTHWEST MICHIGAN. FREEZING RAIN AND SNOW ARE THE PRIMARY CONCERNS AT THIS POINT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER... IF YOU CAN PLEASE SEND US SNOWFALL REPORTS. LMZ844>849-251000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 300 PM EDT MON MAR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WINDS WILL INCREASE TO GALE FORCE AROUND MIDNIGHT. THAT WILL BUILD WAVES TO 4 TO 7 FEET. WAVES OF THAT HEIGHT ARE DANGEROUS TO SMALL WATER CRAFT. SNOW WILL LOWER VISIBILITIES TO LESS THAN A MILE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE FORCE WINDS...WAVES OVER 4 FEET AND MIXED RAIN AND SNOW WILL ALL CREATE HAZARDOUS CONDITIONS FOR SMALL WATER CRAFT TUESDAY. WINDS AND WAVES WILL SUBSIDE TUESDAY NIGHT BUT STILL REMAIN HIGH ENOUGH TO BE HAZARDOUS FOR SMALL WATER CRAFT. ANOTHER STORM IN THE THURSDAY INTO SATURDAY TIME FRAME MAY BRING STRONG WINDS...HIGH WAVES AND A VARIETY OF PRECIPITATION TO THE NEAR SHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER... IF YOU CAN PLEASE SEND US SNOWFALL REPORTS. WDM MJS
Nearby
Wind Advisories in Michigan, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.